MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN056359
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
Patient had a triple lumen picc and one of the hubs popped off while the unit nurse was caring for the patient.The user clamped the broken lumen, placed a new picc, and then removed the initial catheter.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-lumen picc for evaluation.The catheter contained significant signs of use in the form of biological material.Visual examination revealed the distal luer was separated from the lumen.Remnants of the extrusion remained within the luer.The distal lumen appeared significantly stretched, indicating undue force likely caused the damage.The distal lumen also contained a compressive marking from the slide clamp.The total length of the catheter body measured to be 17.56" which indicates at least 5.5" were trimmed and not returned per product drawing.The inner diameter of the distal lumen measured to be 0.058" which is within specifications of 0.055-0.059" per product drawing.The outer diameter of the distal lumen measured to be 0.096" which is within specifications of 0.093-0.097" per product drawing.A manual tug test confirmed the distal and medial luers were fully secured to their respective lumens.A device history record review was performed with no relevant findings.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested." the customer report of a separated luer was confirmed by complaint investigation of the returned sample.The distal luer was detached and the lumen contained significant signs of stretching, indicating undue force caused or contributed to the damage.The sample passed all relevant dimensional inspection and a device history record review was performed with no relevant findings.Based on the condition of the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12356193
Report Number9680794-2021-00423
Device Sequence Number14557358
Product Code LJS
UDI-Device Identifier10801902161793
UDI-Public10801902161793
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K122545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberIPN056359
Device Catalogue NumberASK-45563-UWH
Device Lot Number13F20K0577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED